Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Had a knee replacement surgery. On dilaudid. Had side effects irritability, anxiety, insomnia. Time to heal?

I recently took dilaudid for a knee replacement surgery. It was 2mg. I got very bad side effects such as irritability, anxiety, insomnia etc. It is now the third day that I am off completely of Dilaudid or any prescription med.I only take aleve. My question is how long will it take for me to come off of these withdrawal symptoms?
Asked On : Thu, 28 Mar 2013
Answers:  2 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Psychiatrist 's  Response
Hi there, thanks for asking. If you have not taken this medication while you had been taking for several weeks, insomnia, anxiety and etc may last for several days to go away. The physical symptoms after not taking dilaudid or its similar medications would not last too much. If you had been taking it just for some days, these symptoms will disappear even sooner. Dilaudid can aggravate sleep problem especially in people who have sleep apnea. It is good to ask your doctor to see if you have apnea as well. Best wishes.
Answered: Sun, 31 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

A couple of days more and you will be alright...
No substance abuse before?
Nothing to worry.
You have not stated your personal habits, family history or co-morbidities, even age, gender...which may have an influence...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Tue, 7 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor